Family and Caregiver Schizophrenia Discussion Forum

Side affects with Invega Sustenna


#1

My son has chronic nausea, and I am wondering if this is due to the Invega injections. His psychiatrist says it is not listed as a side affect of Invega Sustenna.

What side affects do your loved ones have with this medication? Thank you.


#2

Sorry to hear about your son’s nausea. My son has been on Invega Sustenna for 3 months and hasn’t had nausea. My son does a lot of pacing and gets slightly dizzy on occasion (at least from what I observe - he won’t explain it.) That said, he’s also taking an anti-seizure med and olanzapine, which have side effects as well, so hard to tell which meds are causing these side effects. How long has your son been on the Invega Sustenna and did the nausea just start?


#3

My son does not have this side effect. he has tiredness through out the day. Often naps twice a day. Some restlessness…cannot sit for a long long time. Needs to move. And weight gain has been our biggest side effect. He has doubled his weight within the last year. Very difficult carrying around the extra pounds too. Is your son taking anything else besides the Invega? Possibly it could be something else. Hope you can figure it out.


#4

It seems like it likely is - but unfortunately even though its not typically a severe side effect - it doesn’t help your son if his is more severe than normal with the medication. There are other injectable antipsychotics you might look at:

Here is a list of the side effects:

http://www.webmd.com/drugs/2/drug-152807/invega-sustenna-intramuscular/details/list-sideeffects

and here is some added info that may be of interest:

More info on Long Acting Injectable Antipsychotic medications:

http://www.currentpsychiatry.com/home/article/when-and-how-to-use-long-acting-injectable-antipsychotics/9fdbc7e6161fadeb424d732fb3625823.html

and

and


#5

Thank you. Do you have access to a list of the different long-acting injectable antipsychotics that are available?


#6

Thanks, JulieAnn,
He’s been on it for 7 years. I think it works great, because he is so much more present than he used to be, but he has had nausea from the beginning. I am not sure if it started before, while he was on the oral zyprexa, because it was such a crazy time. He would not take the Zyprexa regularly, and had to keep being admitted to the hospital. So the long-acting injectable is a God-send.

He also has gained weight - from 165 to 205, but that’s not too bad, since he’s 6’1". I don’t know if that is related to the med, or something else.


#7

Hi Rosebuds,
Thank you for replying. My son takes only the Invega Sustenna, and the medications he is given for the nausea. He has Gerd and his M.D. thinks that might be causing the nausea. The Gerd medications do help with the nausea, so maybe that’s it, but they don’t work completely.
My son also naps and so maybe he is tired a lot. He doesn’t complain about it, though. He doesn’t want to go new places, but I think that might be the illness, rather than tiredness. He likes to stay home and sit in our large yard and experience nature, that way. He does like to go to the beach, which we do on our appointment days, after the appointments. He likes to eat at a couple of restaurants next to the ocean. But he usually declines offers to go other places.

Does your son like to go places?

Thanks,
ILoveMySon


#8

I’m really happy to hear he’s been on it for so long and it’s working for him. It gives me so much hope. I’m sorry to hear that the nausea has lasted this long. I wish you and your son well and hope you figure it out soon. Take care!


#9

My son. Is on Invega Trinza now it’s administered 4 times a year. He doesn’t have any side effects.